Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 296, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 9, 2017, 5:36 PM CDT for Johnson County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2017, 5:36 PM CDT (22:36 UTC)
- Expired
- Jul 9, 2017, 6:04 PM CDT
- In force
- 28 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 17 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
912
WUUS54 KFWD 092236
SVRFWD
TXC251-092315-
/O.NEW.KFWD.SV.W.0296.170709T2236Z-170709T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
536 PM CDT SUN JUL 9 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northwestern Johnson County in north central Texas...
* Until 615 PM CDT.
* At 536 PM CDT, a severe thunderstorm was located near Godley, or 12
miles west of Joshua, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Godley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3256 9740 3255 9738 3242 9742 3248 9762
3255 9762
TIME...MOT...LOC 2236Z 290DEG 10KT 3253 9758
HAIL...1.00IN
WIND...60MPH
$$
582 follow-up statements
410
WWUS54 KFWD 092252
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
552 PM CDT SUN JUL 9 2017
TXC251-092315-
/O.CON.KFWD.SV.W.0296.000000T0000Z-170709T2315Z/
Johnson TX-
552 PM CDT SUN JUL 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN JOHNSON COUNTY...
At 551 PM CDT, a severe thunderstorm was located 4 miles north of
Godley, or 9 miles northwest of Joshua, moving east at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Godley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3256 9740 3255 9738 3242 9742 3248 9762
3255 9762
TIME...MOT...LOC 2251Z 276DEG 10KT 3252 9753
HAIL...<.75IN
WIND...60MPH
$$
58145
WWUS54 KFWD 092304
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
604 PM CDT SUN JUL 9 2017
TXC251-092314-
/O.CAN.KFWD.SV.W.0296.000000T0000Z-170709T2315Z/
Johnson TX-
604 PM CDT SUN JUL 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3256 9740 3255 9738 3242 9742 3248 9762
3255 9762
TIME...MOT...LOC 2303Z 290DEG 10KT 3251 9749
$$
58What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:35 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 9, 3:35 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Fort Worth TX 335 PM CDT Sun Jul 9 2017 .DISCUSSION... Scattered showers and thunderstorms are again ongoing across a good chunk of North and Central Texas. Most of the activity is now centered south of the Metroplex from near Killeen to Waco to Palestine where a remnant outflow boundary is helping to focus some development. This area has also warmed into the mid/upper 90s thanks to little cloud cover from morning convection. Thunderstorms are expected to continue through the remainder of the afternoon into the early evening hours before diminishing in coverage and intensity. Slow moving pulse severe storms are possible with primarily a damaging wind threat along with nearly continuous cloud to ground lightning. Highest PoPs through early evening will be focused in the area south of I-20. On Monday, a broad weakness will persist in the mid level height fields as a weak trough moves in from the east. Ample moisture will remain in place to kick off another round of scattered afternoon showers and thunderstorms, however strengthening southwesterly flow at 850mb will spread into our western counties by afternoon. This suggests that the majority of the activity Monday afternoon may be confined to areas east of I-35 as increasing convective inhibition spreads into our western counties. We'll maintain 20-30% PoPs across the eastern half of the region. As we get into Tuesday and Wednesday, coverage of afternoon showers and storms will likely be on the decrease as the main ridge axis begins to shift eastward into the Southern Plains. There will still be a weakness in the heights across parts of our area as a westerly moving trough nudges under the ridge. However, right now it appears that most of the isolated convection will be associated with sea breeze activity and better moisture across our far eastern counties. The only exception would again be if vigorous convection on Monday reinvigorates the weak upper trough allowing the ridge to remain farther off to the west. These scenarios are generally not well forecast by the models and we probably wouldn't have a good idea about that potential until sometime late tomorrow. In the meantime, we'll keep PoPs at 20% for Tuesday and Wednesday afternoons across our southeastern counties. The middle to latter part of the week looks like it will remain dry although the center of the ridge axis never makes it into the central and southern Plains. This means that we'll still be on the eastern periphery, although northerly flow will generally be weaker. We'll keep the forecast dry for Thursday and Friday and then bring low rain chances back into the forecast for the weekend. There is some indication that we'll get back into a more active northerly flow scenario on Sunday into Monday. Dunn && .AVIATION... /Issued 103 PM CDT Sun Jul 9 2017/ Thunderstorm complex continues to slowly move south with a general weakening trend. While some light to occasionally moderate rainfall continues from KLUD to KTKI, the outflow has already raced well ahead of the complex, and is currently located from KMWL to KLNC to KGVT. This will be the boundary which will be a major player in who does, or does not, see additional thunderstorm development this afternoon. As temperatures continue to heat up, thunderstorms will bubble up along and just south of this boundary, with the greatest potential for thunderstorms just south of the Metroplex terminals. Scattered thunderstorms are still possible through 4 PM in the metroplex, with only VCTS mentioned along with the VFR ceilings. Cornerposts into the airports will continue to be affected this afternoon, as the northern portions of the airspace are affected now, and the southern cornerposts likely to be affected this afternoon. Fox && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 76 95 77 96 77 / 20 20 10 10 10 Waco 75 95 75 96 76 / 30 30 10 20 10 Paris 72 91 73 92 73 / 20 20 5 10 5 Denton 74 94 75 95 76 / 10 20 10 10 5 McKinney 74 92 75 94 76 / 10 20 10 10 10 Dallas 77 95 78 95 78 / 20 20 10 10 10 Terrell 74 92 75 94 75 / 20 20 10 10 10 Corsicana 74 93 75 94 75 / 30 30 10 20 10 Temple 74 97 74 96 74 / 30 30 10 20 10 Mineral Wells 73 95 73 96 74 / 20 20 5 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 9, 3:32 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 332 PM CDT Sun Jul 9 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 332 PM CDT Sun Jul 9 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms will be possible through the evening hours, especially south of Interstate 20. Some storms could produce damaging wind gusts. The main hazards will be heavy rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for isolated to scattered thunderstorms Monday through Wednesday, generally along and east of Interstate 35/35W. Similar to the last few days, locally heavy rainfall, gusty winds, and frequent lightning are the main threats. Some hail may also occur with stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Fox
In the hours before
Special weather statement, Jul 9, 4:51 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
451 PM CDT SUN JUL 9 2017
TXZ147-092215-
Freestone TX-
451 PM CDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREESTONE COUNTY
UNTIL 515 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm near
Teague. This storm was nearly stationary.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Teague and Kirvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3144 9623 3150 9630 3168 9642 3177 9634
3164 9607
TIME...MOT...LOC 2151Z 312DEG 2KT 3169 9635
58Special weather statement, Jul 9, 4:55 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Fort Worth TX 455 PM CDT SUN JUL 9 2017 TXZ131-132-092230- Hood TX-Somervell TX- 455 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SOMERVELL AND SOUTHEASTERN HOOD COUNTIES UNTIL 530 PM CDT... At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near Dinosaur Valley State Park, or 7 miles south of Granbury. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pecan Plantation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3237 9785 3242 9773 3229 9764 3226 9778 TIME...MOT...LOC 2155Z 312DEG 2KT 3233 9777 58
Special weather statement, Jul 9, 5:17 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
517 PM CDT SUN JUL 9 2017
TXZ117-092245-
Parker TX-
517 PM CDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARKER COUNTY UNTIL
545 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Annetta, or 12 miles northeast of Granbury, moving
east at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southeastern Parker
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3265 9755 3255 9755 3255 9765 3256 9770
3261 9770
TIME...MOT...LOC 2217Z 267DEG 10KT 3257 9765
58Local storm report, Jul 9, 5:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 PM CDT SUN JUL 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG CORBET 32.02N 96.53W
07/09/2017 NAVARRO TX PUBLIC
MULTIPLE TREES DOWN IN THE CORBET AREA.Special weather statement, Jul 9, 5:21 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Fort Worth TX 521 PM CDT SUN JUL 9 2017 TXZ162-092245- Leon TX- 521 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEON COUNTY UNTIL 545 PM CDT... At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Centerville, or 22 miles northwest of Madisonville, moving east at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marquez and Leona. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3106 9622 3123 9628 3131 9606 3116 9597 TIME...MOT...LOC 2221Z 247DEG 7KT 3118 9618 58
Special weather statement, Jul 9, 5:29 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Fort Worth TX 529 PM CDT SUN JUL 9 2017 TXZ117-118-131-133-092300- Hood TX-Parker TX-Tarrant TX-Johnson TX- 529 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON... SOUTHEASTERN PARKER...SOUTHWESTERN TARRANT AND NORTHEASTERN HOOD COUNTIES UNTIL 600 PM CDT... At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Godley, or 10 miles southwest of Benbrook, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Cresson and Benbrook. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. If on or near Lake Benbrook get out of the water and move indoors or inside a vehicle. If you can hear thunder, you are close enough to be struck by lightning. Do not be caught on the water in a thunderstorm. && LAT...LON 3245 9766 3258 9772 3270 9748 3251 9741 TIME...MOT...LOC 2228Z 249DEG 11KT 3257 9757 58
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:25 PM CDT | Areal Flood Advisory | FWD | Lamar | 2 hr |
| Jul 9, 2:01 PM CDT | Special Weather Statement | FWD | McLennan | 29 min |
| Jul 9, 2:07 PM CDT | Special Weather Statement | FWD | Ellis | 23 min |
| Jul 9, 2:24 PM CDT | Special Weather Statement | FWD | Anderson | 51 min |
| Jul 9, 2:45 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 45 min |
| Jul 9, 2:47 PM CDT | Special Weather Statement | FWD | Falls | 28 min |
| Jul 9, 3:02 PM CDT | Areal Flood Advisory | FWD | Anderson | 118 min |
| Jul 9, 4:05 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 34 min |
| Jul 9, 4:21 PM CDT | Special Weather Statement | FWD | Van Zandt | 39 min |
| Jul 9, 4:29 PM CDT | Special Weather Statement | FWD | Hood | 31 min |
| Jul 9, 4:44 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 2 hr |
| Jul 9, 4:48 PM CDT | Special Weather Statement | FWD | Leon | 27 min |
| Jul 9, 4:49 PM CDT | Special Weather Statement | FWD | Van Zandt | 26 min |
| Jul 9, 4:51 PM CDT | Special Weather Statement | FWD | Freestone | 24 min |
| Jul 9, 4:55 PM CDT | Special Weather Statement | FWD | Hood | 35 min |
| Jul 9, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 36 min |
| Jul 9, 5:17 PM CDT | Special Weather Statement | FWD | Parker | 28 min |
| Jul 9, 5:21 PM CDT | Special Weather Statement | FWD | Leon | 24 min |
| Jul 9, 5:29 PM CDT | Special Weather Statement | FWD | Johnson | 31 min |
| Jul 9, 5:50 PM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| Jul 9, 6:10 PM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| Jul 9, 6:20 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 40 min |
| Jul 9, 6:24 PM CDT | Special Weather Statement | FWD | Hunt | 36 min |
| Jul 9, 6:29 PM CDT | Special Weather Statement | FWD | Comanche | 31 min |
| Jul 9, 6:37 PM CDT | Areal Flood Advisory | FWD | Tarrant | 113 min |
| Jul 9, 6:44 PM CDT | Special Weather Statement | FWD | Collin | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.